MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SOFSILK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170001-
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a laparoscopic nissen procedure on fundoplication, the device was difficult to toggle, load and unload, the device could not pass the needle and it was dropped.The needle fell into the patient¿s cavity and the needle was retrieved.They opened a new device and reload to complete the case and resolved the issue.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Needle had marks on the cones.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of marks on the cone of the needle may occur when pressure is applied on the toggle lever of the suturing device prior to closing the handles and prematurely attempting to toggle.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOFSILK
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6833623
Report Number9612501-2017-06056
Device Sequence Number10792323
Product Code OCW
UDI-Device Identifier10884521126848
UDI-Public10884521126848
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number170001-
Device Catalogue Number170001-
Device Lot NumberJ7C0540X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1